Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 156, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 28, 2002, 8:24 PM CDT for Hansford County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2002, 8:24 PM CDT (01:24 UTC)
- Expired
- Jul 28, 2002, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hansford County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
321 WUUS54 KAMA 290124 SVRAMA TXC195-290200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 824 PM CDT SUN JUL 28 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HANSFORD COUNTY IN THE TEXAS PANHANDLE * UNTIL 900 PM CDT * AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF SPEARMAN...MOVING SOUTHEAST AT 25 MPH. VERY SMALL...BRIEF...BUT DANGEROUS TORNADOES ARE POSSIBLE WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3626 10160 3606 10160 3607 10110 3626 10110
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:30 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM CDT, 5 hours 54 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 230 PM CDT SUN JUL 28 2002 THINGS ARE SHAPING UP TO BE MUCH QUIETER THAN LAST NGT. THE SHRTWV TROF RESPONSIBLE FOR THE SVR WX LAST NGT IS NOW MOVG EWD INTO OK. THE WK SFC TROF LYING NE TO SW FM NR KGUY INTO THE SWRN TX PNHDL TO NR KCVS WL RMN NRLY STNRY TNGT. ALTHOUGH ISOLD CNVTN MAY DVLP IN THE VCNTY OF THIS SFC TROF TNGT...FEEL THAT THE COVERAGE WL BE LESS THAN LAST NGT. WHEREAS YDA THERE WAS THE SHRTWV TROF PUSHING OUT OF NM...TNGT THERE IS NO UPR LVL SUPPORT BHND THE SHRTWV TROF CURRENTLY MOVG INTO OK...ONLY NVA/SUBSIDENCE. TMRW IS A DIFFERENT STORY AS SOME WK SHRTWV ENERGY FCSTD TO EJECT EWD OUT OF NM DURING THE LT AFTN AND INTO THE EVE HRS. ALSO...WK SFC TROF NOW LYING ACRS WRN SXNS OF THE FA WL MERGE WITH WK FNTL BNDRY LTR TNGT AND INTO MON. FNTL BNDRY FCSTD TO MOV ACRS NWRN SXNS OF THE PNHDLS LT TNGT/ERY MON MRNG AND THEN ACRS THE RMNDR OF THE FA BY MIDDAY OR SO TMRW. WL INCR POPS SLGTLY MON AFTN AND MON NGT DUE TO FNTL BNDRY/SHRTWV ENERGY. UPR RDG BUILDS BACK OVR THE SWRN STATES/SRN RCKYS/SRN PLNS STATES BY TUE...HWVR WKNS IN THE UPR FLOW WITH INVERTED UPR TROF OVR WRN/CNTRL TX TUE ALG WITH SHRTWV ENERGY RIDING AROUND THE INVERTED UPR TROF WL AT LEAST WARRANT SLGT CHC POPS TUE THRU FRI MAINLY DURING THE AFTN AND EVE HRS. UPR RDG TAKES BACK CONTROL AND BUILDS IN OVR THE CNTRL/SRN PLNS STATES BY THE WKND AND SHOULD SEE DRIER AND MUCH WARMER CONDITIONS SAT AND SUN. FCSTID = 11 AMARILLO 68 90 68 92 / 20 20 30 20 BEAVER 68 92 67 94 / 20 20 30 20 BOISE CITY 62 89 64 91 / 20 20 30 20 BORGER 67 92 70 92 / 20 20 30 20 BOYS RANCH 67 90 68 92 / 20 20 30 20 CANYON 68 93 68 93 / 20 20 30 20 CLARENDON 70 94 69 94 / 20 20 30 20 DALHART 64 91 66 91 / 20 20 30 20 GUYMON 68 92 67 94 / 20 20 30 20 HEREFORD 68 93 68 93 / 20 20 30 20 LIPSCOMB 68 92 67 94 / 20 20 30 20 PAMPA 67 92 67 92 / 20 20 30 20 SHAMROCK 72 94 68 96 / 20 20 30 20 WELLINGTON 72 95 70 97 / 20 20 30 20 .AMA... TX...NONE. OK...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.